Alert archive / Louisiana / River Flood Warnings in 2015
River Flood Warning 121, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Dec 27, 2015, 7:21 AM CST for Calcasieu Parish, Louisiana. It was in force for 51 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2015, 7:21 AM CST (13:21 UTC)
- Expired
- Dec 29, 2015, 10:15 AM CST
- In force
- 51 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Calcasieu Parish, LA
The radar
The Lake Charles radar (KLCH), 18 km from the middle of the area, began a volume at 13:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Dec 27, 5:54 AM CST, 1 hour 27 minutes earlier.
Area forecast discussion, Dec 27, 5:54 AM CST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
554 AM CST SUN DEC 27 2015
.AVIATION...SURFACE LOW PRESSURE WILL CONTINUE TO DEEPEN OVER
SOUTH TEXAS IN ADVANCE OF A STRONG MID/UPPER LOW MOVING EAST
ACROSS NORTH MEXICO. THE SURFACE LOW WILL ADVANCE NORTHEAST
THROUGH THE DAY...SWINGING A COLD FRONT ACROSS THE FORECAST AREA
MAINLY DURING THE EVENING HOURS. MVFR CLOUDINESS AND GUSTY WINDS
CAN BE EXPECTED AHEAD OF THE BOUNDARY. INCREASING SHOWER AND
THUNDERSTORM ACTIVITY CAN ALSO BE EXPECTED WITH THE THE FRONTAL
APPROACH...BECOMING PREVAILING ALONG THE FRONT. STRONGER
THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE EXTREME WIND
GUSTS.
&&
.PREV DISCUSSION... /ISSUED 506 AM CST SUN DEC 27 2015/
DISCUSSION...
TEMPERATURES THIS MORNING ARE HOVERING IN THE MID 70S. VERY MID-
SUMMER LIKE ON STRONG SOUTHERLY WINDS. BUT CHANGES ARE ON THE WAY
TODAY AS A STRONG COLD FRONT IS BEGINNING TO MOVE TOWARDS
SOUTHEAST TEXAS. TEMPERATURES ARE RUNNING IN THE MID 70S AHEAD OF
THE FRONT AND MID 30S BEHIND THE FRONT... NOT QUITE A BLUE
NORTHERN BUT NOT TO FAR OFF.
AS THE FRONT APPROACHES THE REGION... SHOWERS AND THUNDERSTORMS
WILL BE ON THE INCREASE. STORMS WILL BE MOVING RAPIDLY TO THE
NORTH AND NORTHEAST. MID AND UPPER LEVELS OF THE ATMOSPHERE WILL
SUPPORT AND ENHANCE STORM DEVELOPMENT. A SQUALL LINE WILL DEVELOP
AND SOME STORMS AHEAD AND ALONG THE LINE HAVE THE THREAT OF
BECOMING SEVERE...THE MAIN THREAT WILL BE FROM STRAIGHT LINE
WINDS... WITH ISOLATED TORNADOS. ALSO THE GROUND REMAINS VERY
SATURATED FROM RECENT RAINS AND ANY RAINS TODAY WILL RUNOFF AND
INTO THE RIVERS AND BAYOUS AND INTO LOW LYING AREAS. THIS WILL
CAUSE SOME MINOR FLOODING IN THOSE AREAS. ALSO THE PRESSURE
GRADIENT REMAINS TIGHT AND A WIND ADVISORY HAS BEEN POSTED THROUGH
6 PM. THE FRONT IS EXPECTED TO MAKE THE TX/LA BORDER THIS EVENING
AS THE SURFACE LOW TRACKS ACROSS SHV... BY SUNRISE TOMORROW THE
FRONT WILL BE WELL TO THE EAST WITH WHAT LITTLE RAINS LEFT EXITING
SOUTH CENTRAL LOUISIANA. TEMPERATURES TOMORROW ARE EXPECTED TO
START OUT IN THE 40S.
IF ANYONE IS INTERESTED... TEMPERATURES TODAY WILL APPROACH OR
EXCEED THE RECORD HIGHS. IT HAS BEEN OVER FOUR DAYS OF RECORD
HIGH TEMPERATURES AND TODAY WILL BE THE FIFTH. A FEW DAYS SAW ALL
FORECAST SITES IN SEE TX AND SRN LA SET OR TIE THEIR RECORD HIGHS.
TMRWS TEMPERATURES WILL RETURN TO NORMAL CLIMO RANGE AND REMAIN
THERE THROUGH THE REST OF THE WEEK. ALSO MORE SHOWERS ON THE WAY
FOR WEDNESDAY AS ANOTHER SYSTEM PUSHES THROUGH.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 80 49 54 35 / 80 100 20 10
LCH 80 47 55 38 / 80 100 10 10
LFT 81 55 57 42 / 40 90 20 10
BPT 79 44 54 38 / 90 70 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR LAZ027>033-041>045-
052>055-073-074.
COASTAL FLOOD ADVISORY UNTIL 6 AM CST MONDAY FOR LAZ041-052>054-
073-074.
TX...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR TXZ180-201-215-216-
259>262.
COASTAL FLOOD ADVISORY UNTIL 6 AM CST MONDAY FOR TXZ215-216.
GM...SMALL CRAFT ADVISORY UNTIL NOON CST MONDAY FOR GMZ470-472-475.
SMALL CRAFT ADVISORY UNTIL 9 PM CST THIS EVENING FOR GMZ430-432-
435.
SMALL CRAFT EXERCISE CAUTION UNTIL 6 AM CST EARLY THIS MORNING
FOR GMZ430-432-435-450-452-455.
SMALL CRAFT ADVISORY UNTIL NOON CST MONDAY FOR GMZ450-452-455.
&&
AVIATION...23Hazardous weather outlook, Dec 27, 3:57 AM CST, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 357 AM CST SUN DEC 27 2015 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 281000- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 357 AM CST SUN DEC 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT MOVING THROUGH TEXAS THIS MORNING WILL MOVE DOWN AND INTO SOUTHEAST TEXAS AND THEN ON INTO SOUTHERN LOUISIANA. THIS LATEST FRONT WILL BRING THE THREAT OF ISOLATED TORNADOS... AND DAMAGING WINDS. PERIODS OF HEAVY RAINFALL AND NUMEROUS CLOUD TO LIGHTNING STRIKES IN STRONGER STORMS SHOULD BE EXPECTED. TEMPERATURES WILL FALL RAPIDLY BEHIND THE FRONT THIS EVENING WITH MORNING LOWS TOMORROW INTO THE 40S. MOST OF THE STORM ACTIVITY WILL BE OUT OF SOUTH CENTRAL LOUISIANA AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY COLD AIR TO CONTINUE SPILLING INTO THE REGION ON TUESDAY INTO WEDNESDAY WITH ANOTHER ROUND OF STORMS EXPECTED WEDNESDAY WITH ANOTHER FRONT PUSHING DOWN AND THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAYBE BE REQUIRED. GMZ430-432-435-450-452-455-470-472-475-281000- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 357 AM CST SUN DEC 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT WINDS AND SEAS TO INCREASE TODAY INTO TONIGHT AS A COLD FRONT APPROACHES FROM THE WEST. WINDS ARE EXPECTED TO PICKUP UP TO 20 TO 25 KNOTS WITH GUSTS TO 40 KNOTS. IN ADDITION SOME STORMS TODAY WILL ARE EXPECTED TO BECOME SEVERE WITH THE MAIN THREAT FROM STRAIGHT LINE WINDS. WINDS WILL SWING AROUND TO THE NORTHWEST AND REMAIN STRONG INTO THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WINDS WILL BEGIN TO SETTLE ON MONDAY AFTERNOON. ANOTHER STORM SYSTEM IS EXPECTED ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAYBE BE REQUIRED.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 6:39 PM CST | Marine Dense Fog Advisory | LCH | 9 hr | |
| Dec 27, 4:14 AM CST | Wind Advisory | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 26 hr |
| Dec 27, 7:21 AM CST | River Flood Warning | LCH | Calcasieu | 56 hr |
| Dec 27, 9:53 AM CST | Gale Warning | LCH | 20 hr | |
| Dec 27, 9:53 AM CST | Small Craft Advisory | LCH | 38 hr |
Nearby
River Flood Warnings in Louisiana, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.